Since the approvals of about five major coronavirus vaccines namely Pfizer, Sputnik, Moderna, COVAX and Oxford Astrazeneca vaccine to protect against the coronavirus disease, many have been overjoyed.
People are already tired of movement restrictions, fear of getting sick and the desire to socialize with people in their lives again.
While these vaccines constitute good news and the only lethal weapon to help combat the pandemic, they haven’t been all good news. Some of these vaccines have come with side effects and health turbulence that are more threatening than the virus it is supposed to protect us against.
Below are some of the instances when COVID-19 vaccines have raised health concerns across the world:
(1) Nurse collapses on live TV after vaccination:
A nurse at a Chattanooga hospital in Tennessee (US), Tiffany Dover, fainted during a press conference after being injected with the Pfizer-BioNTech coronavirus vaccine. She was, at the time, addressing a press conference when she lifted her hand to her head, apologised, and said: “Sorry, I’m feeling really dizzy,” after which she slowly walked away and fainted. The episode was captured live on TV. Doctors were seen lowering her to the ground. Reports suggest Tiffany Dover later told the media that she has a condition that sometimes causes her to faint when she feels pain.
(2) Healthy doctor dies after vaccination:
A Florida physician developed an unusual blood disorder shortly after he received the Pfizer vaccine. Dr. Gregory Michael, a 56-year-old obstetrician and gynaecologist in Miami Beach, received the vaccine at Mount Sinai Medical Center on Dec. 18 and died 16 days later from a brain haemorrhage. His death is being investigated.
(3) Widespread temporary sickness
As the state’s vaccine rollout continues in the US, some health care workers are feeling the side effects of the COVID-19 vaccine. Vaccine side effects mirror flu symptoms such as fever, chills, and joint pain.
(4) You are not fully protected
A nurse in California tested positive for COVID-19 more than a week after receiving Pfizer Inc’s vaccine. Matthew W., 45, a nurse at two different local hospitals, said in a Facebook post on December 18 that he had received the Pfizer vaccine, telling the ABC News affiliate that his arm was sore for a day but that he had suffered no other side-effects.
(5) 23 deaths recorded in Norway
Twenty-Three people died in Norway within days of receiving their first dose of the Pfizer COVID-19 vaccine, with 13 of those deaths — all nursing home patients — apparently related to the side effects of the shots, health officials said.
Common reactions to the vaccine, including fever and nausea, “may have contributed to a fatal outcome in some frail patients,” Sigurd Hortemo, chief physician at the Norwegian Medicines Agency, said in a Friday statement.
Six days later on Christmas Eve, he became sick after working a shift in the COVID-19 unit, the report added. He got the chills and later came down with muscle aches and fatigue. He later tested positive for the novel disease.
These examples given above don’t indicate that the vaccines are unsafe. The pharmaceutical companies were expecting such body responses from people and are taking regular notes for the purpose of scientific research.